Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
123 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of cosmelan depigmentation cream?

Answered by
Dr.
Dr. Geetika Paul

Dermatologist

Practicing since :2008

Answered : 2606 Questions

default
Posted on Fri, 30 May 2014 in Skin Hair and Nails
Question: I'm using cosmelan depigmentation cream, what are the side effect of this products? When I apply the cream I feel a little irritation and minute burning sensation on my face. Is this normal?

doctor
Answered by Dr. Geetika Paul 34 minutes later
Brief Answer:
Proper technique of application

Detailed Answer:
Hi

You are using cosmelan cream for skin pigmentation .
I would like to tell you that it is essentially a safe medicine for use in skin pigmentation .
The kind of skin irritation and itching that you age experiencing with its use is quite normal especially in the beginning .
Proper application of the medicine has to be done to avoid such an irritation .
You should the the medicine only at night. Before applying the medicine , you should first apply a light moisturizer over the whole face. Then you should apply a little amount of the medicine only over the affected areas. You should make sure not to apply too much and also you should not rub the cosmelan cream too much . Both excess application and excess rubbing can cause irritation and itching.
Since right now you are experiencing this , so I would advise you to stop it's application for two to three days and then resume again as told. This will help in healing the current irritant reaction.

Hope it helps

Please ask if you need any further clarifications

Dr Geetika Paul
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Medical Procedures

Recent questions on  Depigmentation

doctor1 MD

HI,I am a vitiligo patient and have been taking NB UVB for last couple of years. It is very effective and the white patch spreading has stopped....

doctor1 MD

Good day I went to see a dematologist about a month ago for the pigmentation on my skin. He prescribed depigmentation cream for it. After a few day...

doctor1 MD

Hi I ve 2 laser hair removal treatement and noticed light hyperpigmentation on my cheek done after 3 or 4 days after my second treatment. I went to...

doctor1 MD

Hello, I had a scab near my mouth following dryness and it fell off and it appears whitish now. My inner upper lip also looks hypo-pigmented. I...

doctor1 MD

I had a rash without any cold symptoms. A biopsy confirmed that it was pitryasis, it has cleared from the body, but is lingering on the face. What...

doctor1 MD

My complexion is generally brown. About a year and a half ago I developed a strong itch on my leg. I went to see a dermatologist about 6 moths...

doctor1 MD

Found a medium sized beige/white blotch on the bridge of my nose. Made an appointment with my primary doctor to get a referral to see a...